Alert archive / Washington / River Flood Warnings in 2008
River Flood Warning 16, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at May 21, 2008, 1:01 PM PDT for Ferry County, Washington. It took effect at May 21, 2008, 4:17 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2008, 1:01 PM PDT (20:01 UTC)
- In effect from
- May 21, 2008, 4:17 PM PDT
- Expired
- May 21, 2008, 8:21 PM PDT
- In force
- 4 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- Minor
County Ferry County, WA
The radar
The Spokane radar (KOTX), 110 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kettle River near Ferry (FRYW1). The gauge peaked at 18.60 ft at May 21, 2008, 2:00 PM PDT.
- Action stage
- 17.5 ft
- Minor stage
- 18.5 ft
- Moderate stage
- 19.5 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12401500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS46 KOTX 212001 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 101 PM PDT WED MAY 21 2008 ...THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... KETTLE RIVER NEAR FERRY AFFECTING FERRY COUNTY A COMBINATION OF SNOW MELT FROM THE WARM WEATHER OVER THE WEEKEND AND RAIN OVERNIGHT...WILL PUSH THE KETTLE RIVER NEAR FERRY TO FLOOD STAGE LATE THIS AFTERNOON AND EARLY THIS EVENING. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX WAC019-220800- /O.NEW.KOTX.FL.W.0016.080521T2317Z-080522T0800Z/ /FRYW1.1.RS.080521T2317Z.080522T0000Z.080522T0100Z.NO/ 101 PM PDT WED MAY 21 2008 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WARNING FOR THE KETTLE RIVER NEAR FERRY. * FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM WEDNESDAY THE STAGE WAS 18.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.5 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO THE FLOOD STAGE OF 18.5 FEET LATE THIS AFTERNOON. THE CREST WILL LIKELY BE AROUND 5 PM. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS EVENING...AND CONTINUE FALLING THROUGH TOMORROW. THE RIVER WILL FALL BELOW THE ACTION STAGE OF 17.5 FEET BY THURSDAY EVENING. * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. $$
3 follow-up statements
000 WGUS86 KOTX 212018 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 118 PM PDT WED MAY 21 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... KETTLE RIVER NEAR FERRY AFFECTING FERRY COUNTY SPOKANE RIVER AT SPOKANE AFFECTING KOOTENAI AND SPOKANE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... COEUR DALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES COEUR DALENE LAKE AT COEUR DALENE AFFECTING BENEWAH AND KOOTENAI COUNTIES MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY ST JOE RIVER AT ST MARIES AFFECTING BENEWAH AND SHOSHONE COUNTIES THE ARRIVAL OF COOLER WEATHER OVER THE INLAND NORTHWEST HAS LED TO A DECREASE IN THE RATE OF HIGH ELEVATION SNOWMELT. MANY OF THE RIVERS IN THE REGION HAVE CRESTED AND ARE FALLING...BUT LEVELS ON LAKE COEUR DALENE...THE SPOKANE RIVER...AND THE ST JOE RIVER NEAR ST MARIES WILL CONTINUE TO RISE AS WATER FLOWS INTO LAKE COEUR DALENE. COOL WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK...BUT WATER LEVELS WILL REMAIN HIGH THROUGH THE END OF THE MONTH ON LAKE COEUR DALENE AND ON THE SPOKANE RIVER. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX IDC009-079-220818- /O.CON.KOTX.FL.W.0002.000000T0000Z-000000T0000Z/ /SJMI1.2.SM.080517T1733Z.080522T0000Z.000000T0000Z.NO/ 118 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 12:45 PM WEDNESDAY THE STAGE WAS 36.9 FEET * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET * FORECAST...THE RIVER WILL RISE TO NEAR 37.0 FEET LATE THIS AFTERNOON AND THIS EVENING. THE RIVER WILL BEGIN TO FALL EARLY THURSDAY MORNING... THE RIVER WILL REMAIN ABOVE THE FLOOD STAGE OF 32.5 FEET THROUGH AT LEAST THE END OF THE MONTH. * AT 36.0 FEET...EXTENSIVE LOW LEVEL FLOODING IS LIKELY. SOME SECTIONS ST JOE RIVER ROAD MAY BE INUNDATED. $$ IDC009-055-220818- /O.CON.KOTX.FL.W.0012.000000T0000Z-000000T0000Z/ /COEI1.1.SM.080520T1913Z.080524T0000Z.000000T0000Z.NO/ 118 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE COEUR DALENE LAKE AT COEUR DALENE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 AM WEDNESDAY THE STAGE WAS 2134 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 2133 FEET * FORECAST...THE LAKE LEVEL WILL CONTINUE RISING TO NEAR 2135 FEET BY FRIDAY AFTERNOON. THE LAKE LEVEL WILL SLOWLY RECEDE OVER THE WEEKEND AND INTO NEXT WEEK...BUT THE LAKE WILL LIKELY REMAIN ABOVE THE FLOOD LEVEL OF 2133 FEET THROUGH THE END OF MAY. * THERE MAY BE SPECIAL BOATER REGULATIONS IN EFFECT ON THE LAKE SINCE THE WATER IS SO HIGH. BOATERS SHOULD CHECK WITH LOCAL AUTHORITIES BEFORE GOING ONTO THE WATER. $$ IDC055-079-220818- /O.CON.KOTX.FL.W.0001.000000T0000Z-080523T2110Z/ /CTLI1.1.SM.080516T2349Z.080519T1745Z.080523T1510Z.NO/ 118 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE COEUR DALENE RIVER AT CATALDO * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 12:45 PM WEDNESDAY THE STAGE WAS 44.7 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL...AND WILL FALL BELOW THE FLOOD STAGE OF 43 FEET BY FRIDAY MORNING. * AT 44.0 FEET...HOMES NEAR THE RIVER MAY EXPERIENCE SOME FLOODING OF BASEMENTS. CCC ROAD WILL BEGIN TO BE FLOODED NEAR THE MENNONITE CHURCH. $$ WAC019-220800- /O.CON.KOTX.FL.W.0016.080521T2317Z-080522T0800Z/ /FRYW1.1.RS.080521T2317Z.080522T0000Z.080522T0300Z.NO/ 118 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE KETTLE RIVER NEAR FERRY * FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM WEDNESDAY THE STAGE WAS 18.4 FEET * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO THE FLOOD STAGE OF 18.5 FEET LATE THIS AFTERNOON. THE CREST WILL LIKELY BE AROUND 5 PM. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS EVENING...AND CONTINUE FALLING THROUGH TOMORROW. THE RIVER WILL FALL BELOW THE ACTION STAGE OF 17.5 FEET BY THURSDAY EVENING. * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. $$ IDC021-220817- /O.CON.KOTX.FL.W.0006.000000T0000Z-080525T1818Z/ /EASI1.1.SM.080519T0207Z.080521T1000Z.080525T1218Z.NR/ 118 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE MOYIE RIVER AT EASTPORT * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:45 PM WEDNESDAY THE STAGE WAS 9.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET * FORECAST...THE RIVER IS FORECAST TO REMAIN ABOVE THE FLOOD STAGE OF 9 FEET THROUGH SATURDAY NIGHT. * AT 10.0 FEET...SEVERAL HOMES ARE FLOODED ON U.S. 95 SOUTH OF EASTPORT. FLOODING OCCURS ON PORTIONS OF MEADOW CREEK ROAD BETWEEN EASTPORT AND MEADOW CREEK. $$ IDC055-WAC063-220817- /O.CON.KOTX.FL.W.0013.000000T0000Z-000000T0000Z/ /SPOW1.1.SM.080520T1630Z.080524T0000Z.000000T0000Z.NR/ 118 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE SPOKANE RIVER AT SPOKANE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 12:45 PM WEDNESDAY THE STAGE WAS 27.7 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 27.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.4 FEET BY FRIDAY AFTERNOON. THE RIVER IS EXPECTED TO REMAIN ABOVE THE FLOOD STAGE OF 27 FEET THROUGH AT LEAST THE END OF MAY. * AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE. $$
000 WGUS86 KOTX 220318 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 818 PM PDT WED MAY 21 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WASHINGTON... KETTLE RIVER NEAR FERRY AFFECTING FERRY COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... WASHINGTON... MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... WASHINGTON.. LAKE COEUR DALENE AFFECTING BENEWAH AND KOOTENAI COUNTIES COEUR DALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES SPOKANE RIVER AT SPOKANE AFFECTING KOOTENAI AND SPOKANE COUNTIES ST JOE RIVER AT ST MARIES AFFECTING BENEWAH AND SHOSHONE COUNTIES ...COOLER TEMPERATURES HAVE SLOWED SNOWMELT RUNOFF CONSIDERABLY ACROSS THE INLAND NORTHWEST. MANY RIVERS HAVE CRESTED OR WILL CREST LATER TONIGHT. EXCEPTIONS ARE THE ST JOE RIVER AT ST MARIES... AND THE SPOKANE RIVER AT SPOKANE WHERE WATER LEVELS WILL CONTINUE TO RISE THE REMAINDER OF THE WEEK DUE TO RISING LEVELS OF LAKE COEUR DALENE. THE COOL WEATHER PATTERN WILL CONTINUE THROUGH THE END THE WEEK...BUT WATER LEVELS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR LAKE COEUR DALENE AND THE SPOKANE RIVER THROUGH THE END OF MAY. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX IDC009-079-221518- /O.CON.KOTX.FL.W.0002.000000T0000Z-000000T0000Z/ /SJMI1.2.SM.080517T1733Z.080522T0600Z.000000T0000Z.NO/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM WEDNESDAY THE STAGE WAS 36.9 FEET * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.0 FEET BY TONIGHT...BEFORE IT BEGINS TO SLOWLY RECEDE ON THURSDAY. THE RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF MAY. * AT 36.0 FEET...EXTENSIVE LOW LEVEL FLOODING IS LIKELY. SOME SECTIONS ST JOE RIVER ROAD MAY BE INUNDATED. $$ IDC009-055-221518- /O.CON.KOTX.FL.W.0012.000000T0000Z-000000T0000Z/ /COEI1.1.SM.080520T1913Z.080524T0000Z.000000T0000Z.NO/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR LAKE COEUR DALENE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM WEDNESDAY THE STAGE WAS 2134.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 2133 FEET * FORECAST...THE LAKE ELEVATION WILL CONTINUE RISING TO NEAR 2135 FEET BY FRIDAY AFTERNOON...BEFORE SLOWLY RECEDING EARLY NEXT WEEK. THE LAKE ELEVATION WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF MAY. $$ IDC055-079-221518- /O.CON.KOTX.FL.W.0001.000000T0000Z-080523T2110Z/ /CTLI1.1.SM.080516T2349Z.080519T1745Z.080523T1510Z.NO/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE COEUR DALENE RIVER AT CATALDO * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 07:30 PM WEDNESDAY THE STAGE WAS 44.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO RECEDE AND IS FORECAST TO FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * AT 44.0 FEET...HOMES NEAR THE RIVER MAY EXPERIENCE SOME FLOODING OF BASEMENTS. CCC ROAD WIL BEGIN TO BE FLOODED NEAR THE MENNONITE CHURCH. $$ IDC021-221518- /O.EXT.KOTX.FL.W.0006.000000T0000Z-080525T1818Z/ /EASI1.1.SM.080519T0207Z.080521T1000Z.080525T1218Z.NR/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE MOYIE RIVER AT EASTPORT * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 07:30 PM WEDNESDAY THE STAGE WAS 9.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET * FORECAST...THE RIVER IS FORECAST TO REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST SATURDAY NIGHT. * AT 10.0 FEET...SEVERAL HOMES ARE FLOODED ON U.S. 95 SOUTH OF EASTPORT. FLOODING OCCURS ON PORTIONS OF MEADOW CREEK ROAD BETWEEN EASTPORT AND MEADOW CREEK. $$ WAC047-221517- /O.EXT.KOTX.FL.W.0017.080522T0400Z-080522T1800Z/ /TONW1.1.SM.080522T0400Z.080522T0600Z.080522T1200Z.NO/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE OKANOGAN RIVER NEAR TONASKET * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 07:30 PM WEDNESDAY THE STAGE WAS 15.0 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER IS FORECAST TO RISE NEAR 15.1 FEET EARLY TONIGHT AND REMAIN NEAR FLOOD STAGE THROUGH THURSDAY MORNING BEFORE SLOWLY RECEDING. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$ IDC055-WAC063-221517- /O.CON.KOTX.FL.W.0013.000000T0000Z-000000T0000Z/ /SPOW1.1.SM.080520T1630Z.080524T0000Z.000000T0000Z.NR/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE SPOKANE RIVER AT SPOKANE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 07:30 PM WEDNESDAY THE STAGE WAS 27.9 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 27.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.4 FEET BY FRIDAY AFTERNOON. THE RIVER SHOULD BEGIN TO GRADUALLY RECEDE EARLY NEXT WEEK...BUT IT WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF MAY. * AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE. $$ WAC019-220348- /O.CAN.KOTX.FL.W.0016.000000T0000Z-080522T0800Z/ /FRYW1.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING IS CANCELLED FOR THE KETTLE RIVER NEAR FERRY * AT 07:30 PM WEDNESDAY THE STAGE WAS 18.4 FEET * FLOOD STAGE IS 18.5 FEET * FORECAST...THE RIVER CRESTED JUST BELOW FLOOD STAGE AT 18.4 FEET AND HAS BEGUN TO RECEDE. THE RIVER WILL CONTINUE TO FALL TO 17.4 FEET BY SATURDAY. * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. $$
000 WGUS86 KOTX 220321 CCA FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 818 PM PDT WED MAY 21 2008...CORRECTED HEADLINES. ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WASHINGTON... KETTLE RIVER NEAR FERRY AFFECTING FERRY COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON.. LAKE COEUR DALENE AFFECTING BENEWAH AND KOOTENAI COUNTIES COEUR DALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES SPOKANE RIVER AT SPOKANE AFFECTING KOOTENAI AND SPOKANE COUNTIES ST JOE RIVER AT ST MARIES AFFECTING BENEWAH AND SHOSHONE COUNTIES ...COOLER TEMPERATURES HAVE SLOWED SNOWMELT RUNOFF CONSIDERABLY ACROSS THE INLAND NORTHWEST. MANY RIVERS HAVE CRESTED OR WILL CREST LATER TONIGHT. EXCEPTIONS ARE THE ST JOE RIVER AT ST MARIES... AND THE SPOKANE RIVER AT SPOKANE WHERE WATER LEVELS WILL CONTINUE TO RISE THE REMAINDER OF THE WEEK DUE TO RISING LEVELS OF LAKE COEUR DALENE. THE COOL WEATHER PATTERN WILL CONTINUE THROUGH THE END THE WEEK...BUT WATER LEVELS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR LAKE COEUR DALENE AND THE SPOKANE RIVER THROUGH THE END OF MAY. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX IDC009-079-221518- /O.CON.KOTX.FL.W.0002.000000T0000Z-000000T0000Z/ /SJMI1.2.SM.080517T1733Z.080522T0600Z.000000T0000Z.NO/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM WEDNESDAY THE STAGE WAS 36.9 FEET * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.0 FEET BY TONIGHT...BEFORE IT BEGINS TO SLOWLY RECEDE ON THURSDAY. THE RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF MAY. * AT 36.0 FEET...EXTENSIVE LOW LEVEL FLOODING IS LIKELY. SOME SECTIONS ST JOE RIVER ROAD MAY BE INUNDATED. $$ IDC009-055-221518- /O.CON.KOTX.FL.W.0012.000000T0000Z-000000T0000Z/ /COEI1.1.SM.080520T1913Z.080524T0000Z.000000T0000Z.NO/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR LAKE COEUR DALENE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM WEDNESDAY THE STAGE WAS 2134.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 2133 FEET * FORECAST...THE LAKE ELEVATION WILL CONTINUE RISING TO NEAR 2135 FEET BY FRIDAY AFTERNOON...BEFORE SLOWLY RECEDING EARLY NEXT WEEK. THE LAKE ELEVATION WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF MAY. $$ IDC055-079-221518- /O.CON.KOTX.FL.W.0001.000000T0000Z-080523T2110Z/ /CTLI1.1.SM.080516T2349Z.080519T1745Z.080523T1510Z.NO/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE COEUR DALENE RIVER AT CATALDO * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 07:30 PM WEDNESDAY THE STAGE WAS 44.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO RECEDE AND IS FORECAST TO FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * AT 44.0 FEET...HOMES NEAR THE RIVER MAY EXPERIENCE SOME FLOODING OF BASEMENTS. CCC ROAD WIL BEGIN TO BE FLOODED NEAR THE MENNONITE CHURCH. $$ IDC021-221518- /O.EXT.KOTX.FL.W.0006.000000T0000Z-080525T1818Z/ /EASI1.1.SM.080519T0207Z.080521T1000Z.080525T1218Z.NR/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE MOYIE RIVER AT EASTPORT * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 07:30 PM WEDNESDAY THE STAGE WAS 9.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET * FORECAST...THE RIVER IS FORECAST TO REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST SATURDAY NIGHT. * AT 10.0 FEET...SEVERAL HOMES ARE FLOODED ON U.S. 95 SOUTH OF EASTPORT. FLOODING OCCURS ON PORTIONS OF MEADOW CREEK ROAD BETWEEN EASTPORT AND MEADOW CREEK. $$ WAC047-221517- /O.EXT.KOTX.FL.W.0017.080522T0400Z-080522T1800Z/ /TONW1.1.SM.080522T0400Z.080522T0600Z.080522T1200Z.NO/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE OKANOGAN RIVER NEAR TONASKET * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 07:30 PM WEDNESDAY THE STAGE WAS 15.0 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER IS FORECAST TO RISE NEAR 15.1 FEET EARLY TONIGHT AND REMAIN NEAR FLOOD STAGE THROUGH THURSDAY MORNING BEFORE SLOWLY RECEDING. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$ IDC055-WAC063-221517- /O.CON.KOTX.FL.W.0013.000000T0000Z-000000T0000Z/ /SPOW1.1.SM.080520T1630Z.080524T0000Z.000000T0000Z.NR/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING CONTINUES FOR THE SPOKANE RIVER AT SPOKANE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 07:30 PM WEDNESDAY THE STAGE WAS 27.9 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 27.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.4 FEET BY FRIDAY AFTERNOON. THE RIVER SHOULD BEGIN TO GRADUALLY RECEDE EARLY NEXT WEEK...BUT IT WILL REMAIN ABOVE FLOOD STAGE THROUGH THE END OF MAY. * AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE. $$ WAC019-220348- /O.CAN.KOTX.FL.W.0016.000000T0000Z-080522T0800Z/ /FRYW1.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 818 PM PDT WED MAY 21 2008 THE FLOOD WARNING IS CANCELLED FOR THE KETTLE RIVER NEAR FERRY * AT 07:30 PM WEDNESDAY THE STAGE WAS 18.4 FEET * FLOOD STAGE IS 18.5 FEET * FORECAST...THE RIVER CRESTED JUST BELOW FLOOD STAGE AT 18.4 FEET AND HAS BEGUN TO RECEDE. THE RIVER WILL CONTINUE TO FALL TO 17.4 FEET BY SATURDAY. * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 21, 10:45 AM PDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 21, 10:45 AM PDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1045 AM PDT WED MAY 21 2008 .SYNOPSIS... LOW PRESSURE ALOFT WILL REMAIN OVER THE PACIFIC NORTHWEST INTO THE WEEKEND. A SERIES OF WEATHER DISTURBANCES MOVING THROUGH THIS UPPER LOW WILL RESULT IN A COOL AND WET WEATHER PATTERN. WHILE COOLER TEMPERATURES WILL PRODUCE LESS MOUNTAIN SNOW MELT...EXPECT PERIODS OF LIGHT PRECIPITATION THROUGH INTO EARLY NEXT WEEK. && .DISCUSSION... UPDATED THE FORECAST TO ADJUST FOR CURRENT SHOWER ACTIVITY. UPPER LEVEL TROUGH RESIDES OVER EXTREME EASTERN WA AND THE ID PANHANDLE. CURRENTLY...A COMPLEX OF SHOWERS...ASSOCIATED WITH THE LOW CENTER...IS SLIDING SOUTH FROM NE WA AND SHOULD CLIP THE SPOKANE/COEUR DALENE AREA BY MIDDAY AND THEN INTO THE PALOUSE EARLY THIS AFTERNOON. THE SURFACE TROUGH EXTENDS FROM NE WA INTO THE COLUMBIA BASIN...WITH GOOD WEST-NORTHWEST WINDS PICKING UP IN THE LEE OF THE CASCADES. ISOLATED-SCATTERED INSTABILITY SHOWERS WILL DEVELOP THIS AFTERNOON AND LAST INTO THE EARLY EVENING. TEMPERATURES WILL BE SLIGHTLY COOLER THAN YESTERDAY. RFOX. && .AVIATION... MVFR CONDITIONS WITH SC WILL PLAGUE THE KCOE-SFF-KPUW WITH THE RESIDUAL LOW LEVEL MOISTURE. CIGS SHOULD RISE TO VFR LEVELS BY MID AFTERNOON DESPITE SCATTERED SHOWERS...ESPECIALLY FOR EXTREME EASTERN WASHINGTON AND NORTH IDAHO TAF SITES. VFR CONDITIONS EXPECTED IN THE BASIN AND LEE OF THE CASCADES...INCLUDING KMHW AND KEAT. SOUTHWEST TO WEST WINDS WILL BE ON THE INCREASE TODAY WITH WINDS 1O TO 20 KTS COMMON THROUGH SUNSET. /RFOX. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 59 43 64 46 60 44 / 40 20 20 30 40 30 COEUR DALENE 58 43 65 42 60 43 / 40 20 30 30 50 30 PULLMAN 56 42 61 43 60 42 / 40 20 30 30 50 30 LEWISTON 62 48 66 47 65 49 / 30 20 30 30 40 30 COLVILLE 61 43 67 45 63 43 / 30 20 20 30 50 30 SANDPOINT 57 43 63 43 60 42 / 40 40 30 50 50 30 KELLOGG 51 41 59 42 57 41 / 40 50 30 40 50 30 MOSES LAKE 67 47 73 50 71 48 / 10 10 10 10 20 10 WENATCHEE 65 49 72 51 71 50 / 10 10 10 10 20 10 OMAK 66 40 73 48 71 48 / 10 0 10 20 20 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, May 21, 6:02 AM PDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 602 AM PDT WED MAY 21 2008 IDZ001>004-026-027-WAZ031>038-041>044-221315- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 602 AM PDT WED MAY 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Washington, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.